zbMATH — the first resource for mathematics

Kelly’s theorem from the duality of LP and Tychonoff’s theorem. (English) Zbl 1008.28001
The authors give a new proof of Kelley’s theorem on the existence of a strictly positive probability charge on a Boolean algebra using the duality of Linear Programming and Tychonoff’s compactness theorem.
A posteriori comment from the editor: As cited in the paper an alternative proof using nonstandard analysis has been given by S.-A. Ng [Fundam. Math. 140, No. 1, 63–67 (1991; Zbl 0817.28003)].
Reviewer: Hans Weber (Udine)
28A12 Contents, measures, outer measures, capacities
90C05 Linear programming
90C46 Optimality conditions and duality in mathematical programming
Zbl 0817.28003
Full Text: EuDML
[1] BHASKARA RAO K. P. S.: Some important theorems in measure theory. Rend. Inst. Mat. Univ. Trieste 29 (1998), 81-113. · Zbl 0928.28001
[2] BHASKARA RAO K. P. S.-BHASKARA RAO M.: Theory of Charges. Academic Press, London-New York, 1983. · Zbl 0516.28001
[3] COTTLE R. W.-PANG JONG-SHI-STONE R. E: The Linear Complementarity Problem. Academic Press, London New York, 1992. · Zbl 0757.90078
[4] FREMLIN D. H.: Measure algebras. Handbook of Boolean algebras, Vol. III (J. Donald Monk, North-Holland, Amsterdam, 1989, pp. 887-980.
[5] KELLEY J. L.: Measures on Boolean algebras. Pacific J. Math. 9 (1959), 1165-1177. · Zbl 0087.04801
[6] SIU-AH, NG. : A new proof of Kelley’s theorem. Fund. Math. 140 (1991), 63-67. · Zbl 0817.28003
[7] WILHELM M.: Existence of additive functionals on semigroups and the Von Newmann minimax theorem. Colloq. Math. 35 (1976), 267-274. · Zbl 0328.20057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.